MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Disturbances (2140); Halo (2227)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 and a5: unknown, information not provided.Section d6b: if explanted, give date: unknown, information not provided.Section e1: initial reporter: email address: unknown, information not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - impact code: 4625 - yag (yttrium aluminum garnet).Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient experienced severe glare and halos after the implantation of a preloaded multifocal intraocular lens (iol).Additional information indicated that the glare and halos began one day after the surgery.The patient underwent dry eye treatment, used glare-resistant glasses, and received yttrium-aluminum-garnet (yag) laser capsulotomy; however, these interventions did not resolve the issue.The patient subsequently sought a referral to another clinic and had lens explanted.No other information was provided.The patient underwent bilateral lens implantation.This emdr report details the issues reported concerning the right eye.A separate mdr will be submitted to address the issues reported with the left eye.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22929489
Report Number3012236936-2025-000229
Device Sequence Number18450626
Product Code MFK
UDI-Device Identifier05050474810662
UDI-Public(01)05050474810662(17)270919
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient RaceWhite